MAUDE Adverse Event Report: ARTHREX, INC. BC KNOTLESS SUTURETAK, OPEN REPAIR; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BC KNOTLESS SUTURETAK, OPEN REPAIR; BIO SOFT TISSUE FIXATN FASTNR
Model Number BC KNOTLESS SUTURETAK, OPEN REPAIR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 8/15/2023, it was reported by a sales representative via email that an ar-1938bcs biocomposite knotless suturetak repair and shutting sutures were swedged together.The anchor did not shuttle and broke off.The anchor was left inside the patient, and the fragments were not retrieved.This was discovered during a lateral epicondyle repair procedure on (b)(6) 2023.Additional information requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion, improper bone prep and/or prying/leveraging the device during use.

Brand Name
BC KNOTLESS SUTURETAK, OPEN REPAIR
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17711508
Report Number1220246-2023-07824
Device Sequence Number20520323
Product Code MAI
UDI-Device Identifier00888867287365
UDI-Public00888867287365
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberBC KNOTLESS SUTURETAK, OPEN REPAIR
Device Catalogue NumberAR-1938BCS
Device Lot Number14172677
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown